Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2001, 6:43 PM EST for Dubois County, Orange County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 6:43 PM EST (23:43 UTC)
- Expired
- Jun 5, 2001, 7:30 PM EST
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Dubois County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:15 PM EST | Thunderstorm Wind 60 E | Orleans, IN | Trees and power lines were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052343 SVRSDF INC037-117-060030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 643 PM EST TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 730 PM EST * AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTH OF ORANGEVILLE TO 7 MILES NORTHWEST OF DUFF...OR FROM 58 MILES EAST OF LAWRENCEVILLE TO 34 MILES EAST OF MOUNT CARMEL...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HAYSVILLE...IRELAND AROUND 650 PM EST DUFF...JASPER...KELLERVILLE...THALES AROUND 655 PM EST HOLLAND...ROLAND AROUND 700 PM EST CRYSTAL...CUZCO AROUND 705 PM EST THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:35 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 1:35 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT TUE JUN 5 2001 MAIN FORECAST PROBLEM THIS AFTN CONTINUES TO BE CHANCES FOR RAIN THROUGH THE PERIOD. AT 18Z WARM FRONT IS JUST NORTH OF FORECAST AREA (FA) IN SOUTHERN IN. TEMPERATURES ACROS THE FA WERE IN THE 80S WITH DWPTS AROUND 70. AVN SEEMS TO BE THE ODD MODEL OUT LATER IN THE FORECAST PERIOD BY SWINGING FRONT THROUGH THE FA AND DRYING THE FA OUT FASTER THAN EITHER THEN NGM OR ETA. WILL USE AN ETA/NGM BLEND THIS FCST. WITH INSTABILITY ACROSS THE FA...WEAK VORT ACROSS SRN FA...AND WMFNT VCNTY NRN FA...COULD BE SCTD CONVECTION THIS EVENING. ANOTHER CHANCE FOR RAIN OCCURS LATER TONIGHT AND IN THE MORNING AS STORMS MAY MOVE ALONG WARM FRONT TO THE N. 850 THETAE RIDGE MOVES OVER FA BY MORNING AS WELL. WILL GO CHC POPS ALL AREAS. WILL CONTINUE LIKELY POPS WED AND WED NIGHT ACROSS FA. STORMS IN THE MORNING MAY LEAVE BOUNDARIES FOR MORE AFTN CONVECTION ACROSS FA. ALSO...FRONT TO THE NORTH BEGINS TO MOVE SOUTH AGAIN LATE IN THE DAY. THIS FRONT WILL MOVE INTO NRN FA BY THU MORNING. WILL GO CHC POPS THU ALL AREAS. TEMPS WILL DEPEND ON CLOUD COVER AND ANY TSRA. FWC LOOKS DECENT AND SEE NO REASON TO DEVIATE TOO MUCH FROM THOSE VALUES. .SDF...NONE. CS
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.